Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Have you ever had milk come out your boob when you weren't pregnant?

    Milk had come out my boob but I've never been pregnant so I'm confused.
    • Community Assistant
    Offline

    18
    ReputationRep:
    Community Assistant
    I do because of a medication I take.

    Go to your GP, they'll probably test your prolactin levels and find out why. But in the mean time don't worry too much.
    • Study Helper
    • Welcome Squad
    Offline

    18
    ReputationRep:
    Study Helper
    Welcome Squad
    (Original post by Anonymous)
    Have you ever had milk come out your boob when you weren't pregnant?

    Milk had come out my boob but I've never been pregnant so I'm confused.
    Some medication can have that side effect

    Posted from TSR Mobile
    • #1
    • Thread Starter
    #1

    (Original post by Noodlzzz)
    I do because of a medication I take.

    Go to your GP, they'll probably test your prolactin levels and find out why. But in the mean time don't worry too much.
    Is it bad to have high levels of prolactin when you're not pregnant?

    (Original post by Andy98)
    Some medication can have that side effect

    Posted from TSR Mobile
    Ohh okay, that's probably it.
    Offline

    21
    ReputationRep:
    No, that's weird.
    • Study Helper
    • Welcome Squad
    Offline

    18
    ReputationRep:
    Study Helper
    Welcome Squad
    (Original post by Anonymous)
    Is it bad to have high levels of prolactin when you're not pregnant?



    Ohh okay, that's probably it.
    I know my medication has it listed as a potential side effect (even for guys)

    Posted from TSR Mobile
    • Community Assistant
    Offline

    18
    ReputationRep:
    Community Assistant
    (Original post by Anonymous)
    Is it bad to have high levels of prolactin when you're not pregnant?



    Ohh okay, that's probably it.
    Depends why it's high. For me it was because of meds. Other reasons include thyroid issues or a tumour (not necessarily malignant)
    Offline

    17
    ReputationRep:
    No,not at all
    • #1
    • Thread Starter
    #1

    (Original post by Andy98)
    I know my medication has it listed as a potential side effect (even for guys)

    Posted from TSR Mobile
    Guys can produce breast milk? :eek: I had no idea.
    • Study Helper
    • Welcome Squad
    Offline

    18
    ReputationRep:
    Study Helper
    Welcome Squad
    (Original post by Anonymous)
    Guys can produce breast milk? :eek: I had no idea.
    Yeah it's very rare though

    Posted from TSR Mobile
    • #1
    • Thread Starter
    #1

    (Original post by Noodlzzz)
    Depends why it's high. For me it was because of meds. Other reasons include thyroid issues or a tumour (not necessarily malignant)
    My meds can cause that but I'm such a low dose, but I'll get this checked out as soon as possible.
    Offline

    14
    ReputationRep:
    This has never happened to me but I would suggest you to go to GP to consult issues.
    • #1
    • Thread Starter
    #1

    (Original post by BrokenLife)
    This has never happened to me but I would suggest you to go to GP to consult issues.
    Definitely will, thanks.
    • Community Assistant
    Offline

    18
    ReputationRep:
    Community Assistant
    (Original post by Anonymous)
    My meds can cause that but I'm such a low dose, but I'll get this checked out as soon as possible.
    I was on a stupidly small dose of the meds that caused the milk but it still happened.
    Offline

    3
    This has never happened to me, but a medication I'm on resulted in high prolactin when I was on a higher dose which I was told could have resulted in this as a side effect, so it's definitely worth having your bloods done if you're on medication (high prolactin - from what I've told - can also result in more serious things long-term ).

    With me, all they did was lower the dose of the current medication, put me onto a higher dose of a different medication which didn't cause high prolactin as a side effect to make up the difference and it was a combination that actually ended up working much better for me, anyway.

    Best of luck. :hugs:
    • #2
    #2

    The medication I'm on causes it too. However, I had an MRI scan and it showed a small tumor on my pituitary gland. Not sure if the tumor is a result of being on the medication for quite a few years, or if it just happened itself.

    Anyway, you should tell your doctor. High levels of prolactin can cause things like osteoporosis.
    Offline

    17
    ReputationRep:
    (Original post by Anonymous)
    The medication I'm on causes it too. However, I had an MRI scan and it showed a small tumor on my pituitary gland. Not sure if the tumor is a result of being on the medication for quite a few years, or if it just happened itself.

    Anyway, you should tell your doctor. High levels of prolactin can cause things like osteoporosis.
    Sorry to hear that
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 6, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.